Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 329, NWS Fort Worth, TX

July 11, 2007Cooke County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 11, 2007, 2:56 PM CDT for Cooke County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2007, 2:56 PM CDT (19:56 UTC)
Expired
Jul 11, 2007, 3:30 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:24 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 11, 12:24 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 PM CDT WED JUL 11 2007

.AVIATION...
LITTLE CHANGE TO CURRENT FCST WITH VFR CONDS PVLG. WEAK LOW LVL
SWLY ON VWP MAKING THINGS A LITTLE DRIER DOWN LOW...HOWEVER BNDY
STILL ANCHORED NEAR RED RIVER WHERE ISOLD TS/SRHA ONGOING FROM
KSPS TO KGLE. MODELS HAVE DIFF SCENARIOS...BUT MOST ORGANIZED
ACTIVITY TO REMAIN NEAR RED RIVER WITH WK E/SELY STEERING CURRENTS.
SEE ENOUGH TO ADD BKN VFR/CB MNTN D/FW AREA 20Z-01Z TIME FRAME.

OTRW...NO ACTIVITY KACT VCNTY...THO BETTER LOW LVL MSTR SHD LEND
TO OCNL BKN040/LOW VFR. OTRW...PD AFTR 12Z FOR MORE SUSTAINED SW
WINDS 10-15 KTS.

&&

.PREV DISCUSSION... /ISSUED 955 AM CDT WED JUL 11 2007/

UPDATE...MOSTLY SUNNY SKIES PREVAILING ACROSS NORTH TEXAS THIS
MORNING. THERE ARE A FEW SHOWERS AND THUNDERSTORMS FROM A DYING
COMPLEX APPROACHING THE NORTHWEST COUNTIES THIS MORNING...BUT THEY
SHOULD CONTINUE TO WEAKEN WITH TIME. 14Z SFC ANALYSIS SHOWS SFC
BOUNDARY STILL NORTH OF THE RED RIVER...AND THERE MAY BE SOME LEFT
OVER BOUNDARIES FROM YESTERDAYS CONVECTION AROUND. SYNOPTIC SCALE
ASCENT WILL BE VERY WEAK TO NONEXISTENT TODAY...BUT MESOSCALE
FORCING ALONG BOUNDARY TO THE NORTH MAY ALLOW FOR SOME ISOLATED
CONVECTION THIS AFTERNOON. ADDED SOME 20 POPS TO THE NORTHWEST FOR
THIS MORNINGS CONVECTION...AND WILL RAISE TO 20 PERCENT FOR THE
RED RIVER COUNTIES. WILL KEEP THE 10 POPS EVERYWHERE ELSE AND
MENTION ISOLATED THUNDERSTORMS. HAVE ALSO ADJUSTED SKY COVER
THROUGH THE DAY.

91/DUNN

PREV DISCUSSION... /ISSUED 605 AM CDT WED JUL 11 2007/

NO MAJOR AVIATION WEATHER CONCERNS FOR THE NEXT 24 HOURS WITH
MAINLY VFR CEILINGS/VISIBILITIES. SOME TEMPORARY CEILINGS BETWEEN
4000 AND 5000 FT ARE EXPECTED AT THE METROPLEX TAF SITES THIS
MORNING. WACO SHOULD EVEN SEE SOME BRIEF MVFR CEILINGS. A FEW
SHOWERS/STORMS WILL ALSO DEVELOP...MAINLY THIS AFTERNOON.
HOWEVER...STORM COVERAGE WILL BE TOO LIMITED TO INCLUDE IN THIS
TAF PACKAGE. A LIGHT WIND EARLY WILL TURN TO THE SOUTHEAST THIS
AFTERNOON BUT REMAIN LESS THAN 10 KNOTS.

PREV DISCUSSION... /ISSUED 451 AM CDT WED JUL 11 2007/

AFTER THREE ROUNDS OF THUNDERSTORMS WITHIN 24 HOURS...NORTH TEXAS
WAS QUIET THIS MORNING. ABUNDANT MOISTURE REMAINS IN PLACE...BUT
DISORGANIZED FLOW ABOVE THE BOUNDARY LAYER HAS PRECLUDED ANY
NOCTURNAL CONVECTION. HOWEVER...LINGERING BOUNDARIES FROM RECENT
ACTIVITY MAY HELP REALIZE TREMENDOUS INSTABILITY LATER TODAY.
ELEVATED HUMIDITY AND VERY WARM TEMPERATURES WILL ALSO RESULT IN
HIGH HEAT INDEX VALUES. SOME LOCATIONS MAY APPROACH HEAT ADVISORY
THRESHOLD OF 105 DEGREES...BUT CONDITIONS WILL BE BORDERLINE BOTH
TODAY AND THURSDAY. LOW TEMPERATURES TONIGHT WILL LIKELY NOT MEET
CRITERIA...EXCEPT PERHAPS IN INNER URBAN AREAS. NOT CERTAIN
CRITERIA WILL BE MET...SO WILL REFRAIN FROM ISSUING ADVISORY.

A HEALTHIER SOUTHERLY FETCH LATE WEDNESDAY NIGHT WITH NW FLOW
ALOFT MAY ALLOW FOR A NOCTURNAL MCS TO AFFECT NORTHERN ZONES
THURSDAY MORNING. HOWEVER...MAIN EVENT WILL BE FRIDAY INTO FRIDAY
NIGHT. GFS CONSIDERABLE OUTLIER WITH SLOW FROPA. MODEL CONSENSUS
OF FROPA DURING THE DAY FRIDAY IS FAVORED WITH NW FLOW AND
UNSEASONALLY STRONG SFC HIGH BEHIND BOUNDARY. SVR THREAT WILL BE
ASSESSED AS EVENT APPROACHES...BUT EXPECT ONGOING NOCTURNAL EVENT
FRIDAY MORNING MAY BLEND IN WITH FRONTAL CONVECTION. BOUNDARY MAY
TRANSLATE SOUTH WITH PRECIP AND OUTFLOW COOLING BOUNDARY LAYER IN
WARM SECTOR. MILDER TEMPERATURES...THOUGH CERTAINLY NOT COOL...
WILL REPLACE THE MT AIR MASS THAT HAS DOMINATED NORTH TEXAS FOR
WEEKS. DECREASED DEW POINTS WILL BE THE MOST NOTICEABLE IMPACT.

MODELS IN GOOD AGREEMENT WITH STRONG SHORTWAVE AFFECTING NORTH
TEXAS SUNDAY. THE ENSUING WEAKNESS MAY RESULT IN PROLONGED
TROUGHINESS NEXT WEEK. THIS IS A STRONG SIGNAL WORKING AGAINST
SIGNIFICANT CLIMATOLOGICAL FORCING IN THE MODEL SCHEMES. THESE
SOLUTIONS ARE TO BE TRUSTED AS PERSISTENCE FORECASTING TRUMPS
CLIMO IN OUR CURRENT SITUATION. UPPER RIDGING AND SUMMER HEAT IS
SOMEWHAT OF A CHICKEN-OR-EGG CONCEPT. SFC HEATING INDUCES RIDGING
WHILE RIDGING RESULTS IN STRONG SFC HEATING. WITH ABUNDANT
PRECIPITATION AND REDUCED BOUNDARY LAYER WARMTH...THE RIDGE IS
LESS LIKELY TO BUILD INTO THE AREA. WHILE HUMIDITY AND SUMMER
WARMTH WILL ASSURE IT IS INDEED JULY...EXCESSIVE HEAT AND TRIPLE-
DIGIT HIGH TEMPERATURES WILL BE ON HOLD FOR A WHILE. 25

FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  96  77  96  77  91 /  10  10  10  10  30
WACO, TX              95  76  96  75  93 /  10  10  10  10  20
PARIS, TX             92  74  93  73  90 /  20  20  20  20  40
DENTON, TX            94  75  95  75  91 /  20  10  10  10  30
MCKINNEY, TX          93  73  94  74  91 /  20  10  20  20  30
DALLAS, TX            96  78  96  78  92 /  10  10  10  10  30
TERRELL, TX           94  76  95  76  91 /  10  10  10  10  30
CORSICANA, TX         94  76  95  75  92 /  10  10  10  10  20
TEMPLE, TX            95  76  95  76  93 /  10  10  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/25/06
Hazardous weather outlook, Jul 11, 2:55 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED JUL 11 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
255 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
HIGH INSTABILITY NORTH OF INTERSTATE 20 WILL LEND TO A POTENTIAL FOR
BRIEF SEVERE STORMS CONTAINING HAIL TO THE SIZE OF NICKELS AND DAMAGING
WINDS TO 60 MPH THROUGH SUNSET. THUNDERSTORMS WILL GENERALLY BE ISOLATED
IN NATURE...WITH BEST CHANCES ACROSS THE IMMEDIATE RED RIVER VALLEY
VICINITY. VERY ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. HOWEVER...MOST
ACTIVITY WILL NON-SEVERE WITH GUSTY WINDS TO 45 MPH...LOCALIZED VERY
HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NEAR THE RED RIVER.
ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS CANT BE RULED
OUT IN THE AFTERNOON AND EVENING HOURS...ALONG WITH LOCALLY HEAVY
RAINFALL.

THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT...ESPECIALLY
NORTH OF INTERSTATE 20 AS A COLD FRONT MOVES ACROSS THE RED RIVER.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EVERY AFTERNOON
AND EVENING FROM SUNDAY THROUGH TUESDAY...AS A UPPER LEVEL DISTURBANCE
AND SURFACE BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE THE PRIMARY HAZARD EACH DAY.

IN ADDITION...HEAT INDEX VALUES WILL BE NEAR 100 DEGREES EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING
NORTH OF INTERSTATE 20.

05/

In the hours before

Special weather statement, Jul 11, 1:51 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CDT WED JUL 11 2007

TXZ091-111915-
MONTAGUE TX-
151 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MONTAGUE COUNTY

AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOWIE...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...ST. JO AND
FORESTBURG.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3370 9789 3344 9786 3346 9749 3378 9749

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin26 hr
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin14 hr
Jul 10, 7:53 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDWise11 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDDallas59 hr
Jul 11, 1:51 PM CDTSpecial Weather StatementFWDMontague24 min
Jul 11, 3:08 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar22 min
Jul 11, 3:24 PM CDTSevere Thunderstorm WarningFWDGrayson36 min
Jul 11, 3:30 PM CDTFlash Flood WarningFWDCooke, Delta, Fannin, Grayson, Lamar3 hr
Jul 11, 3:38 PM CDTSevere Thunderstorm WarningFWDFannin52 min
Jul 11, 4:11 PM CDTSpecial Weather StatementFWDHunt34 min
Jul 11, 4:20 PM CDTSpecial Weather StatementFWDCollin25 min
Jul 11, 4:28 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 11, 4:48 PM CDTSpecial Weather StatementFWDDenton27 min
Jul 11, 5:14 PM CDTSpecial Weather StatementFWDCollin31 min
Jul 11, 5:15 PM CDTFlash Flood WarningFWDHopkins2 hr
Jul 11, 5:22 PM CDTFlash Flood WarningFWDCollin3 hr
Jul 11, 5:26 PM CDTSpecial Weather StatementFWDDenton34 min
Jul 11, 6:10 PM CDTFlash Flood WarningFWDDallas3 hr
Jul 11, 6:43 PM CDTSpecial Weather StatementFWDTarrant32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.